Alert archive / Maine / Storm Warnings in 2019
Storm Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Oct 31, 2019, 3:16 PM EDT. It took effect at Nov 1, 2019, 2:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2019, 3:16 PM EDT (19:16 UTC)
- In effect from
- Nov 1, 2019, 2:00 AM EDT
- Expired
- Nov 1, 2019, 12:27 PM EDT
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
659 WHUS71 KCAR 311916 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 316 PM EDT Thu Oct 31 2019 ANZ050>052-010900- /O.UPG.KCAR.GL.W.0024.000000T0000Z-191102T0000Z/ /O.NEW.KCAR.SR.W.0004.191101T0600Z-191101T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 316 PM EDT Thu Oct 31 2019 ...STORM WARNING IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... The National Weather Service in Caribou has issued a Storm Warning, which is in effect from 2 AM to 2 PM EDT Friday. The Gale Warning is no longer in effect. * WINDS AND SEAS...Southwest winds 30 to 40 kt with gusts up to 50 kt. Seas 14 to 22 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ VJN
4 follow-up statements
824 WHUS71 KCAR 312339 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 739 PM EDT Thu Oct 31 2019 ANZ050>052-010745- /O.CON.KCAR.SR.W.0004.191101T0600Z-191101T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 739 PM EDT Thu Oct 31 2019 ...STORM WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 30 to 40 kt with gusts up to 50 kt. Seas 16 to 21 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
090 WHUS71 KCAR 010804 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 404 AM EDT Fri Nov 1 2019 ANZ050>052-011615- /O.CON.KCAR.SR.W.0004.000000T0000Z-191101T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 404 AM EDT Fri Nov 1 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...Southwest winds 25 to 35 kt with gusts up to 55 kt. Seas 16 to 21 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
523 WHUS71 KCAR 011358 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 958 AM EDT Fri Nov 1 2019 ANZ050>052-011800- /O.CON.KCAR.SR.W.0004.000000T0000Z-191101T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 958 AM EDT Fri Nov 1 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...Southwest winds 25 to 35 kt with gusts up to 50 kt. Seas 13 to 21 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ VJN
814 WHUS71 KCAR 011627 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1227 PM EDT Fri Nov 1 2019 ANZ050>052-020300- /O.CAN.KCAR.SR.W.0004.000000T0000Z-191101T1800Z/ /O.NEW.KCAR.GL.W.0025.191101T1627Z-191102T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1227 PM EDT Fri Nov 1 2019 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...STORM WARNING IS CANCELLED... The National Weather Service in Caribou has issued a Gale Warning, which is in effect until 11 PM EDT this evening. The Storm Warning has been cancelled. * WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 45 kt. Seas 14 to 19 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ VJN
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Oct 31, 10:32 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Oct 31, 10:32 AM EDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1032 AM EDT Thu Oct 31 2019
.SYNOPSIS...
Low pressure will lift across the St. Lawrence Valley today into
tonight, and then cross the region on Friday. High pressure
will build across the area Saturday. A cold front will cross the
region Sunday. High pressure will cross the region Monday. &&
.NEAR TERM /THROUGH FRIDAY/...
1015 AM Update: No sig chgs made this update. We did use obsvd
low temps from last ngt and obsvd hrly temps/dwpts thru mid morn
to modify fcst hrly values into aftn, but with no sig chgs to
fcst hi temps attm.
Prev Disc: Main theme will be very strong winds tonight into
Friday with heavy rainfall.
A frontal boundary remains draped across northern Maine this
morning and is expected to lift to the north this afternoon as
southerly winds kick in. Radar showed showers across the north
and southern areas this morning w/some fog. Showers will
continue this morning with periods of rain lifting across the
region this afternoon. The GEM and NAM12 appeared to be lining
up well as was the RAP and HRRR showing the periods of rainfall.
The increasing southerly winds will allow for WAA to kick and
this will also alleviate the fog later this morning. Temps will
warm through the 50s into the 60s by the afternoon. The WAA will
continue into tonight w/the southerly winds increasing
overnight. Short range model guidance including the RAP/NAM and
GEM show a llvl jet of 65-75 kts at 925-850 mbs later tonight
into Friday morning across the Downeast region and lifting up
across eastern Maine. These strong winds have the potential to
mix down especially in heavy rain that is expected to lift up
across the region overnight as low pres moves towards NW Maine.
Sounding data from the NAM/RAP and even the GFS confirm a good
alignment of SSW winds up to 60+ kts through 5k ft. Strong
shear was noted in the soundings at 0-3km/0-6km of 65-70 kts
across the Downeast region including Bangor later tonight into
early Friday. This has the potential to lead to numerous power
outages and trees/lines down. Therefore, decided to go w/High
Wind Warnings for the Bangor region and Downeast for wind gusts
to 60 mph and possibly even higher. The heavy rainfall could
help those stronger winds get translated to the sfc. There is
also some concern about elevated convection, but given the
latest sounding data showing limited elevated CAPE, decided to
hold off on any mention of tstms. Daycrew will need to assess
this further today. See hydro section for rainfall and flooding
concerns.
A cold front is expected to the cross the region on Friday as
low pres lifts across NW Maine. A squall line is noted by the
model guidance to develop ahead of the front Friday morning
which could deliver some strong wind gusts in a narrow window
from about 6 AM to 9 AM. This could lead to more power outages.
The NAM has been consistent showing the squall line and strong
wind potential. Attm, decided on a Wind Advisory for northern
and central areas, but there could be and this may need to
extended for Downeast including Bangor. The high temp will be
reached early and then fall back as CAA kicks in the behind the
front.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Winds will still be fairly strong Friday evening as the low
continues to pull away in Maritime Canada. The strongest winds
will be over by midnight as the high pressure system builds.
Clouds and isolated showers wrapping around the backside of the
low will also end by later in the evening. The high pressure
system will produce sunshine and highs in the 40s on Saturday.
Saturday night will be a more difficult forecast as an fairly
potent cold upper trough digs over the eastern Great Lakes
region and cyclogenesis occurs off the Mid-Atlantic coast. At
this point, the low looks to be too far offshore to cause
problems but an inverted surface trough structure extending from
the low towards the upper trough warrants mention of chance PoPs
for some rain and snow. No accumulations are anticipated right
now.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Cold air advection will occur on Sunday with a few light showers
possible from low level instability. High pressure dominates
Monday into Tuesday. By Tuesday night, a large scale upper
trough is expected to dig into the Midwestern US and generate a
surface low that will track to the northwest of the area Tuesday
night into Wednesday. Intensity and evolution of this system
varies significantly between the GFS, ECMWF and GEMS but timing
is fairly consistent. The general trend is for a decent shot of
colder air to arrive in the aftermath of this system.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
NEAR TERM:
Now-Thursday Night: Mainly LIFR CIGs are expected in rain and
fog. Winds will be mainly south except at FVE, which will be on
the other side of a stalling cold front. Significant LLWS over
the lowest 2kft AGL will develop after 0z and will be strongest
at southern terminals.
Friday: A sharp cold front will move across the area between
12-16z. Drier air will improve CIGs/VIS to VFR. Winds will shift
to a SW/WSW direction behind the boundary. Expect strong wind
gusts and turbulence aloft throughout Friday.
SHORT TERM: Expect predominately VFR conditions through the
period. The strong winds from Friday will be decreasing Friday
evening. Have some concerns about IFR vis in snow later Saturday
night for sites north of Moosehead Lake and Katahdin regions,
but confidence in a snow scenario is currently low.
&&
.MARINE...
NEAR TERM: Gale Warning continues into Friday. There is
potential for winds to gust to 50 kts ate times overnight into
Friday morning. Coordinated w/GYX to keep the Gale Warning and
mention few gusts to 50 kt. Seas are expected to build later
today through Friday reaching heights of 14 to 18 ft over the
outer zones. Intra coastal zones will see waves of 9 to 12 ft
SHORT TERM: SCA conditions will persist through Friday night or
possibly early Saturday morning as seas will be slow to decrease
Saturday morning. West winds Friday evening will shift towards
the northwest during the night. Winds and seas decrease under
high pressure Saturday. A low pressure system moving up the
coast on Saturday night will have to be watched for stronger
winds than currently forecast. Cold air arriving Sunday night
may help generate gusts to 25 kt and prompt another SCA.
&&
.HYDROLOGY...
Heavy rainfall expected tonight into early Friday which will
allow rivers and streams to rise sharply. Soil moisture rates
will increase w/the initial slug of rain being absorbed, but
more heavy rainfall will lead to runoff. Major rivers will see
some good rises, but they should be able to handle the latest
projected rainfall of 1-2+ inches as they had been trending
downward. The smaller streams and brooks could fill up w/some
reaching near bankfull. Some minor flooding of lowlands is
possible, but nothing significant is expected attm.
Some minor flooding is possible due to culverts filling up and
clogged storm drains.
The strong southerly winds pushing a surge up the Penobscot
River at Bangor and heavy rainfall could water spilling into the
parking areas in downtown Bangor at the time of high tide
tonight.
&&
.TIDES/COASTAL FLOODING...
Higher astronomical tides, strong south winds and a south swell
over 7 feet brings the threat of minor splashover and erosion
at today's high tide just before 2pm this afternoon. The next
tide Thursday night is a lower astronomical tide by well over a
foot. Even though surge will be higher with the strong winds,
total water levels are expected to be a bit lower.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 5 AM to 8 PM EDT Friday for MEZ001>006-010-
011-031.
High Wind Warning from 2 AM to 11 AM EDT Friday for MEZ015>017-
029-030-032.
MARINE...Gale Warning from 2 PM this afternoon to 8 PM EDT Friday for
ANZ050>052.
&&
Near Term...VJN
Short Term...MCW
Long Term...MCW
Aviation...VJN/MCW
Marine...VJN/MCW
Hydrology...JH
Tides/Coastal Flooding...JHHazardous weather outlook, Oct 31, 5:50 AM EDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 550 AM EDT Thu Oct 31 2019 MEZ001>006-010-011-031-011000- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- 550 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-029-030-032-011000- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington-Northern Washington- 550 AM EDT Thu Oct 31 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-011000- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 550 AM EDT Thu Oct 31 2019 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 5:36 AM EDT | High Wind Warning | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 36 hr |
| Oct 31, 5:36 AM EDT | Wind Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 10 hr |
| Oct 31, 5:49 AM EDT | Coastal Flood Statement | CAR | Hancock, Washington | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.